Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The symmetry preserving removal lemma


Author: Balázs Szegedy
Journal: Proc. Amer. Math. Soc. 138 (2010), 405-408
MSC (2000): Primary 05C99
Published electronically: October 14, 2009
MathSciNet review: 2557157
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we observe that in the hypergraph removal lemma, the edge removal can be done in such a way that the symmetries of the original hypergraph remain preserved. As an application we prove the following generalization of Szemerédi's Theorem on arithmetic progressions. Let $ A$ be an Abelian group with subsets $ S_1,S_2,\dots,S_t$ such that the number of arithmetic progressions $ x,x+d,\dots,x+(t-1)d$ with $ x+(i-1)d\in S_i$ is $ o(\vert A\vert^2)$. Then we can shrink each $ S_i$ by $ o(\vert A\vert)$ elements such that the new sets don't have any arithmetic progression of the above type.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 05C99

Retrieve articles in all journals with MSC (2000): 05C99


Additional Information

Balázs Szegedy
Affiliation: Department of Mathematics, University of Toronto, 40 St. George Street, Toronto, Ontario, M5S-2E4, Canada
Email: szegedyb@gmail.com

DOI: http://dx.doi.org/10.1090/S0002-9939-09-09860-8
PII: S 0002-9939(09)09860-8
Received by editor(s): September 16, 2008
Received by editor(s) in revised form: November 20, 2008
Published electronically: October 14, 2009
Communicated by: Jim Haglund
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.